Jump to content

Gabapentin


Recommended Posts

I used this for 4 years.  Only recently have discontinued.  Didn't do much for visuals (but neither did Klonopin), but it addresses an 'abstract' anxiety, insomnia, some ANS issues (i.e. racing heart when hot), reduces body pains/spasms, and moderates potential overstimulation from dopamine agonists.

 

A few report changes in the symptoms of 'movment of stationary objects' (i.e. breathing walls, movement in patterend carpet).  When changing dose, this may increase for a little while.

 

Would very much enjoy hearing your experience.

Link to comment
Share on other sites

Hey just fyi, don't get higher than 300mg capsules. For some reason they charge you a lot more once you go past that. For example at Sams 270 300mg capsules(what I take 3x 3x a day 2700mg total) cost me 25 bucks but 90 800 mg which would be 1 3x daily for only 2400mg cost almost 55 bucks. I don't know why this is but buying in 300mg capsules is the best way to go. And get it sent to sams if one is around u they have it way cheaper than anyone else.

Link to comment
Share on other sites

I get it for free. I have the prwscription in my pocket :) waiting for the bus to the pharmacy. Starting 300mg in 3 days to 900mg. Lets pray this is ging to work

Ok, swallow 300mg, nothing yet. Maybe a little more relaxed and my headache went away.

Link to comment
Share on other sites

All these things are 'normal' reactions.

 

With one small exception, Gabapentin didn't do a lot for my visuals.  And dose changes can increase the 'moving curtain' type thing.  When I started, was curled up in a ball for weeks with pseudo (unreal, not tangible) anxiety type feeling.  Sometimes it would stop for about 15 minutes, then I'd eat or bath or shop.  But after the first 2 doses (300mg each), it improved.  Then was on 1800mg / day with no discernable side-effects.  Gradually dropped this to 900mg/day.

 

In reflection, was experiencing something seizure like.  Gabapentin definitely addressed something wrong with the autonomic nervous system.  One odd symptom was heart racing when warm, strongest around June when summer set in.  If I'd sit in a cool place, heart rate would be about 60 bpm.  But if the temp was over 70, heart rate would increase to 100-120 bpm ... even though I was just sitting and hadn't been running around, nor was it a panic attack.

 

Another symptom was one eye dilating but the other remaining fine.  Gabapentin took care of these.

 

I'm off the last few months, get the eye dilating sometimes but so far no heart racing.  And no curling up in a ball.

 

It is good you're getting some benefit.

Link to comment
Share on other sites

yes yesterday i was total loss- didnt feel any rest in my body couldnt watch tv or go outside, this was going to 900mg. Will it take a few weeks when i land again? im a bit orried about those feelings, also in my head strange not relevant thoughts come to mind :/

Link to comment
Share on other sites

hppd33, Gabapentin usually gives me rushes of energy and dizziness when I up my dose until I adjust to it which usually takes 3-7 days. Once adjusted I feel more relaxed but a little spaced out and hungry 24/7 but it's worth the trade off in my opinion. Make sure you never just stop taking this med. it can cause seizures.

I really like Gabapentin and Lyrica due to them helping with nerve pain, anxiety and head pressure (everybodies obviously different) but I get tolerant to them within a couple months even at the max dosage. For me the withdrawals are extremely difficult, a lot of hot and cold flashes and my anxiety spikes up. Hope all works out I didn't read any posts but yours probably should of checked what other experienced. Take care, time to exercise the only true cure in my opinion besides staying occupied.

BTW. Even a few of my friends have this same side effect, I can go forever in bed my girl loves it and it still feels great nothing better then putting them to sleep  ;) you don't even have to talk when your done lol

Link to comment
Share on other sites

From what my doctor told me, you should only increase it 300mg a week although he increased my 900mg in one week, but I had been on it for awhile and tolerated it real well. Gabapentin can cause low magnesium levels, take magnesium at night. Do not take magnesium before or when you take your gabapentin, it says on the bottle don't take with antacids which the ones I had said they were made of magnesium so I just assume the bottle should say don't take with magnesium lol. I recommend magnesium for anyone too btw. Haven't experienced much with it myself other than I can take a crap easily now lol but a lot of people benefit from it.

Link to comment
Share on other sites

  • 2 weeks later...

When I first used it the doc started me off at real low doses.  Gradually upped the dose.  300mg at first dose seems high.

I had started using it before my relapse of HPPD symptoms. 

Also I never heard of it helping visuals over the years.  I have heard that it increased visuals for most who take it from small increases to large.  The people I remember taking it was because it improved mood and decreased anxiety.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.